Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 50, NWS Brownsville, TX

July 15, 2007Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jul 15, 2007, 4:41 PM CDT for Zapata County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2007, 4:41 PM CDT (21:41 UTC)
Expired
Jul 15, 2007, 5:19 PM CDT
In force
38 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 172 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 152141
SVRBRO
TXC505-152230-
/O.NEW.KBRO.SV.W.0050.070715T2141Z-070715T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
441 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 530 PM CDT

* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 18 MILES NORTH OF BUSTAMANTE...OR ABOUT 16 MILES
  SOUTHWEST OF MIRANDO CITY...AND MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2733 9901 2736 9921 2696 9931 2693 9904

$$

BC
2 follow-up statements
000 
WWUS54 KBRO 152202
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
502 PM CDT SUN JUL 15 2007

TXC505-152230-
/O.CON.KBRO.SV.W.0050.000000T0000Z-070715T2230Z/
ZAPATA TX-
502 PM CDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL ZAPATA COUNTY...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BUSTAMANTE...OR ABOUT 14 MILES NORTHEAST OF ZAPATA...
MOVING SOUTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 2733 9901 2736 9921 2696 9931 2693 9904

$$

BC
000 
WWUS54 KBRO 152219
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
520 PM CDT SUN JUL 15 2007

TXC505-152230-
/O.CAN.KBRO.SV.W.0050.000000T0000Z-070715T2230Z/
ZAPATA TX-
520 PM CDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ZAPATA COUNTY IS
CANCELLED...

LAT...LON 2733 9901 2736 9921 2696 9931 2693 9904

$$

BC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:25 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 15, 2:25 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
225 PM CDT SUN JUL 15 2007

.DISCUSSION...INCREASING PVA ASSOCIATED WITH A 500 MB TROUGH
SAGGING OVER THE CENTRAL AND WESTERN GULF COAST REGIONS CONTINUES TO
FIRE OFF SCT TO WIDESPREAD CONV OVER SOUTHERN LA AND SOUTHEASTERN
TX.  THIS MORNINGS BRO SOUNDING INDICATES THAT THE ATMS OVER THE
REGION HAS DESTABILIZED AND MOISTENED IN THE PAST 24 HOURS
ESPECIALLY IN THE MID LEVELS WITH A PWAT OF 1.95 INCHES AND A CAPE
OF 5036 J/KG REPORTED AT 12Z THIS MORNING. THE NAM AND GFS BOTH
SLOWLY DROP THIS FEATURE SOUTH AND WEST AND MAINTAIN GOOD MOISTURE
VALUES OVER THE REGION. THE BEST MOISTURE ADVECTION OCCURS FROM MON
THROUGH THUR AS THE NAM AND GFS BOTH ADVECT IN A GOOD TROPICAL
MOISTURE POOL FROM SOUTHERN MEXICO NORTHWEST OVER NORTHEAST MEXICO
AND DEEP SOUTH TX. THIS IN COMBINATION WITH THE PERSISTENT 500 MB
TROFFING LINGERING OVER THE TX COASTLINE WITH LIKELY SET THE STAGE
FOR AN EXTENDED PERIOD OF INCREASED RAIN CHCS THROUGHOUT THE BULK OF
THIS COMING WEEK.  THE LATEST HPC 5 DAY QPF GUIDANCE SHOWS 1 TO 1.5
INCHES THROUGH 12Z NEXT FRI FOR THE EASTERN HALF OF THE CWA WITH .5
TO 1 INCH FOR THE WESTERN AREAS. DUE TO THE RECENT PROLONGED HOT AND
DRY FOR THE REGION...OUR FFG GUIDANCE FOR THE AREA HAS INCREASED
WITH OVERALL VALUES RANGING FROM 2 TO 3 INCHES FOR ONE HOURLY
AMOUNTS. HOWEVER...AS THE CONV BEGINS FIRING...EXPECT GROUND
SATURATION TO INCREASE PRETTY STEADILY AND FLASH FLOOD WATCHES MAY
NEED TO BE CONSIDERED TOMORROW OR TOMORROW NIGHT.  WILL LEAVE THIS
UP TO FUTURE SHIFTS TO REEVALUATE. BOTH THE NAM AND GFS SHOW DECENT
MODEL TO MODEL CONSISTENCY...WITH BOTH MODELS TAKING THIS BROAD 500
MB LOW AROUND THE SOUTHERN EDGE OF THE STRONG RIDGE AXIS OVER THE
DESERT SOUTHWEST WITH THE FEATURE SHIFTING WEST INTO NORTHERN AND
CENTRAL MEXICO BY WED. THE MAIN DIFFERENCE THAT SHOWS UP BETWEEN THE
NAM AND GFS IS THAT THE GFS SPINS UP A MAJOR QPF BULLSEYE LATE
TONIGHT INTO MONDAY AND MONDAY NIGHT. THIS LOOKS LIKE SOME
CONVECTIVE FEEDBACK PROBLEMS IN THE GFS AND TEND TO FAVOR THE MORE
CONSERVATIVE NAM QPF FIELDS BUT WILL FAVOR A MAV/MET POP BLEND IN
THE SHORT RANGE. THE MAV AND MET FORECAST TEMPS LOOK REASONABLE
SHOWING A SLIGHT COOLDOWN OF TEMPS IN THE SHORT TERM DUE TO THE
INCREASED CLOUD COVER AND POPS. IN THE LONGER RANGE...THE GFS IS
SHOWING THE TROFFING LINGERING A LITTLE BIT LONGER OVER NORTHERN
MEXICO AND TX THROUGHOUT NEXT WEEKEND WITH THE ECMWF MOVING THE
FEATURE FURTHER WEST AND FASTER.  WILL GRADUALLY TREND DOWN POPS AND
INCREASE OVERALL TEMPS TOWARDS NEXT WEEKEND WITH THE STEADILY DRYING
TREND INDICATED BY BOTH THE ECMWF AND GFS. HOWEVER...TIMING OF THIS
MAY BE TRICKY DUE TO INCONSISTENCIES SHOWN BETWEEN THE TWO MODELS.
RUN TO RUN CONSISTENCY IN THE MEX GUIDANCE IS PRETTY DECENT AND WILL
GO FAIRLY CLOSE TO THIS OVERALL TREND. ONE LAST FLY IN THE OINTMENT
SHOWN IN THE GFS IS A PRETTY ENTRENCHED 500 MB LOW CENTERED OVER THE
OHIO RIVER VALLEY NEXT WEEKEND.  THIS FEATURE COUPLED WITH A LARGE
5H RIDGE CENTER OVER THE CENTRAL ROCKIES CREATES A PRETTY HIGH
AMPLITUDE FLOW PATTERN OVER THE SOUTHERN PLAINS STATES AND THE GFS
PUSHES A COLD FRONT PRETTY CLOSE TO THE BRO CWA BY 12Z SUNDAY WITH
THE FRONT SLOWLY SLIDING THROUGH THE REGION AFTER NEXT WEEKEND. AM
NOT QUITE READY TO BUY INTO THIS TOTALLY AT THIS TIME AND WILL SEE
HOW FUTURE MODEL RUNS RESOLVE THIS.
&&

.AVIATION...LIGHT TO MODERATE WINDS WITH MOSTLY CLOUDY SKIES
WILL PREVAIL OVER DEEP SOUTH TEXAS THROUGH THE NEXT 24 HOURS.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE
DURING THE PERIOD DUE TO A MID-LEVEL LOW PRESSURE SYSTEM MOVING INTO
THE AREA.
&&

.MARINE...BUOY 42020 REPORTED SOUTH WINDS NEAR 16 KNOTS GUSTING
TO NEAR 18 KNOTS WITH SEAS SLIGHTLY OVER 3.5 FEET WITH A PERIOD OF 6
SECONDS AT 10 CDT/15 UTC. MODERATE WINDS AND SEAS WILL CONTINUE TO
PREVAIL ALONG THE LOWER TEXAS COAST THROUGH THE NEXT SEVERAL DAYS. A
LOW PRESSURE SYSTEM IN THE MIDDLE LAYERS OF THE ATMOSPHERE WILL
INTERACT WITH ABUNDANT TROPICAL MOISTURE TO PRODUCE SHOWERS AND
THUNDERSTORMS OFFSHORE. EXPECT HIGHER WINDS AND SEAS IN THE VICINITY
OF ANY THUNDERSTORM ACTIVITY THROUGHOUT THE FORECAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  78  87 /  30  60  60  60
BROWNSVILLE          76  91  76  89 /  30  60  60  60
HARLINGEN            76  91  75  90 /  30  60  60  60
MCALLEN              75  92  75  92 /  30  60  60  60
RIO GRANDE CITY      76  95  75  93 /  30  40  40  60
SOUTH PADRE ISLAND   80  89  78  87 /  30  60  60  60

&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...60
AVIATION/MARINE...66
MESO...ABBOTT
Hazardous weather outlook, Jul 15, 10:15 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1015 AM CDT SUN JUL 15 2007

TXZ248>257-161100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1015 AM CDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA. ISOLATED SHOWERS AND THUNDERSTORMS ARE
ALSO EXPECTED...SOME OF WHICH MAY PRODUCE LOCALLY HEAVY RAINFALL
WITH TEMPORARY PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A LOW PRESSURE SYSTEM IN THE MIDDLE LAYERS OF THE ATMOSPHERE...
COMBINED WITH ABUNDANT TROPICAL MOISTURE...WILL PRODUCE SHOWERS AND
THUNDERSTORMS OVER DEEP SOUTH TEXAS THIS WEEK...WITH LOCALLY HEAVY
RAINFALL AND FLASH FLOODING LIKELY. ALSO...ANY OF THE STRONGER
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND DAMAGING
WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE REQUESTED TO REPORT ANY INCIDENTS OF SEVERE
WEATHER OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN
BROWNSVILLE THIS WEEK.

TOMASELLI

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.